Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 166, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 26, 1995, 7:45 PM CDT for Bryan County, Oklahoma. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Apr 26, 1995, 7:45 PM CDT (00:45 UTC)
- Expired
- Apr 26, 1995, 8:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bryan County, OK
The radar
The Norman radar (KTLX), 179 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1573 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:59 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Apr 26, 2:59 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 300 PM CDT WED APR 26 1995 SFC WV ALG CDFNT NOW MOVG NEWD INTO KS SO FNT MAKING GUD PROGRESS. LTST MESONET PLOT SHOWS BNDRY FM NR PNC-PWA-JUST E FSI. WNDS JUST AHD OF FNT ARE SWLY...BUT EXPCT S WNDS TO CONT OVR THE SE WHICH WL ENHANCE CNVGC. 18Z OUN RAOB SHOWS STOUT CAP...BUT FNTL CNVGC AND STG LIFT WITH WV SHUD ALLOW AT LEAST A FEW TRW ALG CDFNT. WL KEEP POPS IN THE CHC CATEGORY ALG/AHD OF FNT. EXTNSV LO CLDS BEHIND FNT SEEM TO BE ERODING FM THE W...SO EXPCT SKIES TO CLEAR OUT LT TNGT AS DRYER LO LVL AIR MOVES IN. IT SEEMS STRANGE TO FCST LO CLDS BREAKING UP AT 05Z...BUT WITH DRY ADVCTN AND NO RESIDUAL GROUND MSTR...THIS SEEMS RSNBL. WNDS WL CONT VRY STG THRU 05Z BEHING FNT AND WL CONT WITH WND ADVSYS THRU MIDNGT. FNT WL MOVE OUT OF OK BY 12Z GIVING US FAIR WX ON THU AS RDG MOVES IN. MSTR WL NOT BE PUSHED VRY FAR S INTO TX...SO IT WL BE LURKING. ALL MDLS SHOW STG WAA/VERT MOTION INTO WRN HLF OF FA BY 12Z FRI AND MSTR SHUD COME ON BACK. WL INCLUDE POPS THU NGT IN THE W AND CONT THEM THRU SAT AS THE NEXT UPR SYS/CDFNT MOVES THRU. ..04.. GAG 35/62/45/70 1024 PNC 40/65/49/71 1013 HBR 42/65/48/72 1024" SPS 45/69/50/78 1024 OKC 43/63/50/70 2013 DUA 48/68/50/75 4112 .OKC...WND ADVY TIL 05Z ZNS 004>053. .TX...WND ADVY TIL 05Z ZNS 083>090.
In the hours before
Special weather statement, Apr 26, 3:21 PM CDT, 4 hours 24 minutes before
OKZ004>053-TXZ083>090-262300- THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 320 PM CDT WED APR 26 1995 THE SEVERE THUNDERSTORM THREAT HAS SHIFTED EAST IN OKLAHOMA AND NORTH TEXAS. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS LATE THIS AFTERNOON INTO TONIGHT...MAINLY EAST OF A LINE FROM CUSHING TO SHAWNEE TO PAULS VALLEY TO BELLEVUE TEXAS IN CLAY COUNTY. A COLD FRONT CONTINUES TO PUSH THROUGH OKLAHOMA AND NORTH TEXAS. ON THE MID AFTERNOON WEATHER MAP THE FRONT EXTENDED FROM JUST EAST OF PONCA CITY TO JUST WEST OF STILLWATER...ACROSS WESTERN SECTIONS OF THE OKLAHOMA CITY METRO AREA TO JUST WEST OF DUNCAN AND JUST EAST OF WICHITA FALLS TEXAS. ADEQUATE MOISTURE RIS IN PLACE ALONG AND AHEAD OF THE FRONT...HOWEVER LOW LEVEL WIND AND MOISTURE CONVERGENCE HAS BEEN WEAK. BY THE TIME THUNDERSTORM DEVELOPMENT OCCURS LATER THIS AFTERNOON...THE FRONT SHOULD BE EAST OF THE OKLAHOMA CITY METRO AREA. DM
Special weather statement, Apr 26, 5:57 PM CDT, 1 hour 48 minutes before
OKZ030-040-270000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 555 PM CDT WED APR 26 1995 TORNADO WATCH NUMBER 263... VALID UNTIL 10 PM... HAS BEEN CANCELLED FOR POTTAWATOMIE AND GARVIN COUNTIES OF CENTRAL OKLAHOMA. THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. BRISK NORTHWEST WINDS GUSTING TO 30 MPH AND COOLER TEMPERATURES WILL SPREAD INTO THE AREA DURING THE EVENING HOURS. CS
Special weather statement, Apr 26, 5:59 PM CDT, 1 hour 46 minutes before
OKZ030-040-270000- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 555 PM CDT WED APR 26 1995 TORNADO WATCH NUMBER 263... VALID UNTIL 11 PM... HAS BEEN CANCELLED FOR POTTAWATOMIE AND GARVIN COUNTIES OF CENTRAL OKLAHOMA. THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. BRISK NORTHWEST WINDS GUSTING TO 30 MPH AND COOLER TEMPERATURES WILL SPREAD INTO THE AREA DURING THE EVENING HOURS. CS
Special weather statement, Apr 26, 7:07 PM CDT, 38 minutes before
OKZ031-041-042-046-270100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 710 PM CDT WED APR 26 1995 TORNADO WATCH NUMBER 263... VALID UNTIL 11 PM... HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN EAST CENTRAL AND SOUTH CENTRAL OKLAHOMA... SEMINOLE... PONTOTOC... MURRAY... AND CARTER THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. BRISK NORTHWEST WINDS GUSTING T`O 30 MPH AND COOLER TEMPERATURES WILL SPREAD INTO THE AREA DURING THE EVENING HOURS. CS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:55 PM CDT | Tornado Warning | OUN | Bryan | 35 min |
| Apr 26, 8:05 PM CDT | Severe Thunderstorm Warning | OUN | Choctaw | 40 min |
| Apr 26, 8:25 PM CDT | Tornado Warning | OUN | Choctaw | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.